Alert archive / Texas / Freeze Warnings in 2016
Freeze Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 29, 2016, 3:14 AM CST for Loving County, Ward County, Winkler County, Texas. It took effect at Nov 30, 2016, 4:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 3:14 AM CST (09:14 UTC)
- In effect from
- Nov 30, 2016, 4:00 AM CST
- Expired
- Nov 30, 2016, 8:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Loving County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 102 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2931 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS74 KMAF 290914 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 314 AM CST TUE NOV 29 2016 ...HARD FREEZE EXPECTED EARLY WEDNESDAY MORNING FOR MUCH OF THE UPPER TRANS PECOS... .A COLD FRONT IS EXPECTED TO BLOW THROUGH THE AREA TONIGHT BRINGING COLDER AIR TO THE REGION. COMBINE THIS WITH THE DRY AIR ALREADY IN PLACE AND COLD TEMPERATURES ARE EXPECTED OVERNIGHT. A HARD OR KILLING FREEZE WILL BE POSSIBLE LATE TONIGHT/EARLY WEDNESDAY FROM CULBERSON COUNTY TO WARD COUNTY. LOCATIONS NORTH OF THERE HAVE ALREADY HAD A HARD FREEZE THIS SEASON. TXZ057>060-067-258-292300- /O.NEW.KMAF.FZ.W.0004.161130T1000Z-161130T1400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...VAN HORN...PECOS...MENTONE...KERMIT... MONAHANS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 314 AM CST TUE NOV 29 2016 /214 AM MST TUE NOV 29 2016/ ...FREEZE WARNING IN EFFECT FROM 4 AM CST /3 AM MST/ TO 8 AM CST /7 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 8 AM CST /7 AM MST/ WEDNESDAY. * TEMPERATURES...26 TO 28 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN PREPARATIONS NOW FOR THIS FREEZE. IF YOU HAVE NOT ALREADY DONE SO...NOW IS THE TIME TO MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
808 WWUS74 KMAF 292025 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CST TUE NOV 29 2016 ...HARD FREEZE EXPECTED EARLY WEDNESDAY MORNING FOR MUCH OF THE UPPER TRANS PECOS... .A COLD FRONT IS EXPECTED TO BLOW THROUGH THE AREA TONIGHT BRINGING COLDER AIR TO THE REGION. COMBINE THIS WITH THE DRY AIR ALREADY IN PLACE AND COLD TEMPERATURES THAT ARE EXPECTED OVERNIGHT. A HARD OR KILLING FREEZE WILL BE POSSIBLE LATE TONIGHT/EARLY WEDNESDAY FROM CULBERSON COUNTY TO WARD COUNTY. LOCATIONS NORTH OF THERE HAVE ALREADY HAD A HARD FREEZE THIS SEASON. TXZ057>060-067-258-301400- /O.CON.KMAF.FZ.W.0004.161130T1000Z-161130T1400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...VAN HORN...PECOS...MENTONE...KERMIT... MONAHANS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 225 PM CST TUE NOV 29 2016 /125 PM MST TUE NOV 29 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 8 AM CST /7 AM MST/ WEDNESDAY... * TEMPERATURES...26 TO 28 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN PREPARATIONS NOW FOR THIS FREEZE. IF YOU HAVE NOT ALREADY DONE SO...NOW IS THE TIME TO MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
913 WWUS74 KMAF 300933 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 AM CST WED NOV 30 2016 ...HARD FREEZE EXPECTED EARLY THIS MORNING FOR MUCH OF THE UPPER TRANS PECOS... .A COLD FRONT PUSHING INTO THE AREA THIS MORNING BRINGING COLDER AIR TO THE REGION. COMBINE THIS WITH THE DRY AIR ALREADY IN PLACE AND CLEARING SKIES WILL RESULT IN COLD TEMPERATURES BEFORE SUNRISE. A HARD OR KILLING FREEZE WILL BE POSSIBLE EARLY THIS MORNING FROM CULBERSON COUNTY TO WARD AND WINKLER COUNTY. LOCATIONS NORTH OF THERE HAVE ALREADY HAD A HARD FREEZE THIS SEASON. TXZ057>060-067-258-301400- /O.CON.KMAF.FZ.W.0004.161130T1000Z-161130T1400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...VAN HORN...PECOS...MENTONE...KERMIT... MONAHANS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 333 AM CST WED NOV 30 2016 /233 AM MST WED NOV 30 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS MORNING... * TEMPERATURES...26 TO 28 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 28, 10:47 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Nov 28, 10:47 PM CST, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1047 PM CST Mon Nov 28 2016 .UPDATE... Update to cancel the High Wind Warning. && .DISCUSSION... High winds for the most locations have fallen below criteria for a high wind warning. Winds will continue to decrease into the night in the Davis and Guadalupe Mountains. Winds remain elevated in the higher elevations of the Guadlupe Mountains. It may be possible a brief gust of high winds could be observed within the next hour. Davis Mountains have dropped off in intensity already and should remain that way. && .AVIATION... VFR conditions will prevail at all area terminals overnight and Tuesday. West to northwest winds will increase around 29/15Z to 29 17Z, and stay gusty through the afternoon. Sustained winds around 20kt are expected at most terminals, with a few gusts eclipsing 30kt. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 44 61 33 57 / 0 0 0 0 Carlsbad 38 57 27 57 / 0 0 0 0 Dryden 45 69 42 63 / 0 0 0 0 Fort Stockton 43 62 34 58 / 0 0 0 0 Guadalupe Pass 35 47 27 48 / 0 10 0 0 Hobbs 36 53 26 53 / 0 0 0 0 Marfa 33 56 24 54 / 0 0 0 0 Midland Intl Airport 43 59 32 56 / 0 0 0 0 Odessa 42 58 31 57 / 0 0 0 0 Wink 40 60 28 57 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/
Hazardous weather outlook, Nov 28, 2:10 PM CST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CST MON NOV 28 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 210 PM CST MON NOV 28 2016 /110 PM MST MON NOV 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. WEST WINDS OF 35 TO 55 MPH WITH GUSTS OF 65 TO 75 MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT TODAY FOR THE EDDY COUNTY NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION OF WEST TEXAS...AND THE MARFA PLATEAU UNTIL 6 PM CST. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FOR THE PRESIDIO VALLEY AND BIG BEND REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.